Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 65, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Dec 28, 2025, 9:25 PM EST for Harrison County, Indiana; Hardin County, Meade County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2025, 9:25 PM EST (02:25 UTC)
- Expired
- Dec 28, 2025, 9:45 PM EST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, IN, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 9 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WFUS53 KLMK 290225
TORLMK
INC061-KYC093-163-290245-
/O.NEW.KLMK.TO.W.0065.251229T0225Z-251229T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
925 PM EST Sun Dec 28 2025
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Southeastern Harrison County in south central Indiana...
East central Meade County in central Kentucky...
North central Hardin County in central Kentucky...
* Until 945 PM EST.
* At 925 PM EST, a severe thunderstorm capable of producing a tornado
was located over Brandenburg, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Harrison, east central Meade and north central Hardin
Counties, including the following locations... Mauckport, Laconia,
Rosewood, Evans Landing, New Boston, Hughes Landing, Howard,
Brandenburg Station, Glidas, and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3808 8623 3809 8591 3807 8592 3803 8592
3801 8595 3799 8593 3799 8592 3794 8593
3798 8624
TIME...MOT...LOC 0225Z 270DEG 46KT 3802 8616
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Padgett1 follow-up statement
866
WWUS53 KLMK 290237
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
937 PM EST Sun Dec 28 2025
KYC163-290247-
/O.CAN.KLMK.TO.W.0065.000000T0000Z-251229T0245Z/
Meade KY-
937 PM EST Sun Dec 28 2025
...THE TORNADO WARNING FOR EAST CENTRAL MEADE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3807 8592 3803 8592 3801 8595 3799 8593
3799 8592 3797 8592 3798 8600 3800 8600
3799 8603 3799 8606 3809 8605 3809 8591
TIME...MOT...LOC 0237Z 261DEG 42KT 3805 8599
$$
INC061-KYC093-290245-
/O.CON.KLMK.TO.W.0065.000000T0000Z-251229T0245Z/
Harrison IN-Hardin KY-
937 PM EST Sun Dec 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EST FOR
SOUTHEASTERN HARRISON AND NORTH CENTRAL HARDIN COUNTIES...
At 937 PM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Valley Station, moving east at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Point, Howard, Rosewood, Evans Landing, New Boston, Macedonia,
and Happy Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3807 8592 3803 8592 3801 8595 3799 8593
3799 8592 3797 8592 3798 8600 3800 8600
3799 8603 3799 8606 3809 8605 3809 8591
TIME...MOT...LOC 0237Z 261DEG 42KT 3805 8599
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
WebbWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Dec 28, 8:41 PM EST, 44 minutes earlier. Its key messages:
- * A strong cold front will move through the region tonight. Showers and strong wind gusts of 40-45+ mph are likely. Localized severe wind gusts of 60+ mph are also possible, mainly between 7 PM this evening and 12 AM EST Monday. * Temperatures plummet into the 20s and 30s by Monday morning, with colder weather lingering through next week. Wind chills will reach the teens and may briefly drop into the single digits Tuesday morning.
Area forecast discussion, Dec 28, 8:41 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
841 PM EST Sun Dec 28 2025
.KEY MESSAGES...
* A strong cold front will move through the region tonight. Showers
and strong wind gusts of 40-45+ mph are likely. Localized severe
wind gusts of 60+ mph are also possible, mainly between 7 PM this
evening and 12 AM EST Monday.
* Temperatures plummet into the 20s and 30s by Monday morning, with
colder weather lingering through next week. Wind chills will reach
the teens and may briefly drop into the single digits Tuesday
morning.
&&
.MESOSCALE...
Issued at 840 PM EST Sun Dec 28 2025
Per Dubois County Emergency Management, all wind gusts associated
with the convective line have been under 50 mph so far. The 01z
Mesoanalysis suggests that 60kts of effective bulk shear stretches
in a narrow corridor from the KY/TN state line to southern IN.
Additionally, a thin swath of 300 m2/s2 of sfc-1km helicity now
expands across all of KY just ahead of the line, which may linger
for another hour or so before weakening. Taking a look at radar, the
line appears to be a bit more conducive for front end nubs and
mesovortices mainly north of the Western KY Pkwy. Still watching
for little surges and line breaks as well, which could very well be
enough to issue a SVR. While there are no plans at this time to
expand the Tornado Watch, will be keeping a close eye on the line as
it approaches the forecast area. The watch currently runs to 02z,
and even though the convective line is just about through Orange and
Dubois, we may extend it one more hour just to keep the option for
us to do a local extension if needed.
Issued at 758 PM EST Sun Dec 28 2025
Closely watching the severe line of storms passing through the
Evansville area at this time. Generally, the intensity of the line
has weakened some since it developed across central IL as it runs
into weaker instability. However, VAD wind profiles show the 55kt
LLJ around 3-4k ft, leading to strong shear parameters. SPC
Mesoanalysis indicated a pocket of 65kt effective bulk shear values
where severe warnings remain along the line in PAH and IND areas.
Additionally, sfc-500 helicity is rather impressive, with a zone of
300 m2/s2 just north of Evansville and extending north into central
IN. While the shear is undoubtedly impressive, instability
parameters are not quite as strong, with MLCAPE up to 250 J/kg
mainly over KY and reaching just up to Dubois county. Damaging wind
gusts along the line remain the primary hazard, but given what we
have seen to our west over the last few hours, little kinks in the
line have caused embedded mesovortices that quickly appear and
disappear. Due to this, while we still expect the line to continue
to gradually weaken as it slides east, given the amount of shear at
play, there is still a risk for line surges and quick meso
developments, particularly across our southern IN counties.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 305 PM EST Sun Dec 28 2025
Afternoon satellite imagery shows clouds have scoured out a bit
across central and eastern Kentucky resulting in partly sunny skies.
Temperatures at mid-afternoon were in the lower 70s. As of this
writing, all of climate sites have broken their daily high
temperature records. Other than the plentiful sunshine, gusty
southwest winds have been increasing across the region. Based on
the KY Mesonet, wind gusts of 30-35 mph have been common, though a
few bursts to 40 mph have been recorded. For the remainder of the
afternoon, no significant weather is expected, other than the gusty
winds. A band of lower clouds will start to move into our western
CWA in the next hour or so which will likely cap off any future
temperature rises.
Moving into this evening, well advertised surface cold front is
stretched out across MO and will be moving into the St. Louis Metro
in the next few hours. Locally, we'll see gusty southwest winds
continue from the afternoon into the evening hours. The cold front
looks to enter our western CWA around 29/01Z or so and then pass
through the I-65 corridor 29/03Z and then exit the LMK CWA by 29/05Z.
Ahead of the front, a pool of moisture and steeper lapse rates will
be found and this should generate a band of stronger convection
right along the frontal interface. A plume of MLCAPE of 500-800
J/kg should develop along the front out to our west. However, this
plume of instability looks to wane rather quickly as it approaches
the I-65 corridor due to the loss of heating. Convection is likely
to maximize in intensity out to our west this evening and then begin
to weaken as it crosses the LMK CWA.
Highest risk of severe weather, mainly damaging winds and an
isolated QLCS spin up tornado threat, would be in areas mainly west
of the I-65 corridor. The storms along the front will be interacting
with 40-50kts of flow at 850mb with a westerly 700mb of 65-70kts
yielding SRH values of 250-300 m2/s2. While the shear is certainly
impressive, the instability is marginal at best. However, cold
season convection does not need much instability to get severe to
occur. Given the shear profile, really can't rule out that QLCS
tornado threat in areas west of I-65. A potential negative to the
severe threat is that the we'll have a dense/cold airmass advancing
right behind the frontal interface. In situations like this, I have
seen that cold low-level flow undercut convection and keep it more
elevated. Still with such strong low-level flow, stronger cores
would be able to mixdown some of that higher momentum air aloft
(similar to 12/18-19/25) as the front pushes through. In advance of
the front, 35-40 mph wind gusts will be found, but within that thin
band of convection gusts of 45-55 mph, maybe 60 in spots can't be
ruled out. Given the strong gradient winds ahead/behind the front,
a Wind Advisory will continue for the area this evening and into the
overnight period.
Behind the front, we expect a rapid cool down given strong cold
advection. Steepening lapse rates will allow additional mixing of
higher momentum air aloft, so gusty west to west-northwest winds
will continue into the overnight period while temperatures fall into
the lower-mid 20s by sunrise Monday. The gusty winds combined with
the cold air temperatures will lead to wind chills down in the
single digits.
Monday will feature cloudy skies early in the day with gusty winds
continuing through the morning hours and into the afternoon. The
gradient will relax a bit by evening and some clearing is likely
from west to east in the late afternoon. Highs will not exhibit
much of a diurnal swing at all. Afternoon temps will range from the
upper 20s over southern IN and north-central KY to the lower 30s
along the KY/TN border. Dry and cold conditions are expected for
Monday night with lows in the upper teens.
Northwest flow regime will continue across the region on Tuesday
with below normal temperatures. Highs Tuesday will range from the
upper 20s over southern IN and northern Kentucky to the lower 30s
down across southern KY. Lows Tuesday night will mainly be in the
lower 20s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 305 PM EST Sun Dec 28 2025
Wednesday through Thursday Night...
Cold cyclonic flow will continue across the Ohio Valley Wednesday and
into Thursday. Within that cold cyclonic flow, a series of
clippers/perturbations will move through the Great Lakes and
northern Ohio Valley. One clipper may edge close enough to yield
some snow showers across far SE Indiana and into the Bluegrass
region on New Years Day (Thursday). So for this forecast issuance,
we'll carry some chance PoPs in for late Wednesday night and
Thursday across the NE sections. Highs Wednesday will be in the mid-
upper 30s across southern IN and northern KY with low-mid 40s across
southern KY. Similar readings will be found on New Years Day with
mid-upper 30s over southern IN and northern KY with low-mid 40s down
across southern KY.
Friday through Sunday...
The upper pattern may relax a bit by late week as the upper trough
axis to our north moves slightly east and the flow across the Plains
and into the Ohio Valley becomes slightly more zonal. A split flow
pattern is likely to develop out across the western CONUS during
this time frame. A southern stream perturbation may spread some
light precipitation back into the region late Friday and Saturday.
Depending on the timing, a wintry mix could be seen on the northern
side of this feature. Drier/colder conditions look to return to the
region by Sunday.
Extended Forecast Discussion...
Moving into week two, high latitude blocking is expected across
Alaska and up across Greenland. The flow across the CONUS will be
highly amplified here with a broad ridge across the Rockies and a
downstream trough axis along the eastern US Coast. This will place
the Ohio Valley in a northwest flow regime with a gradient of
temperature likely across the region. Colder readings will be found
across the NE Ohio Valley with slightly milder air down toward the
Ozarks. A quick moving front should bring a re-inforcing shot of
colder air by Tuesday with maybe a few clipper systems zipping
through in the NW Flow by mid-week.
The pattern becomes very interesting by mid-late next week (1/8-10)
as significant blocking is expected to be in place across Canada and
into AK with the PV displaced southward across southern Quebec.
Trough axis along the western CONUS looks to shear out with pieces
ejecting into the central/southern Plains. Experimental signal
analysis from 12/19 had a stronger signal crossing in the 1/8-10
period which could bring some wintry weather to the Ohio Valley and
Mid-Atlantic.
&&
.AVIATION /00Z TAFS THROUGH 06Z TUESDAY/...
Issued at 620 PM EST Sun Dec 28 2025
Keeping an eye on a line of severe thunderstorms moving across
southern IL this evening, as they make their way eastward. We'll see
this line pass through the area later on this evening and tonight,
quickly bringing a round of showers and storms with reduced vis and
cigs to the terminals. This is line is expected to weaken as it
approaches the I-65 corridor, but still expect at least gusty
showers across all terminals. Gusty winds will remain possible both
before the line of precip, and after with the front plowing through.
We'll see our gusty winds become more westerly by tonight, and some
cig improvements by tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 7 AM EST /6 AM CST/ Monday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Wind Advisory until 7 AM EST /6 AM CST/ Monday for INZ076>079-
083-084-089>092.
&&
MESOSCALE...CJP
SHORT TERM...MJ
LONG TERM...MJ
AVIATION...CJPHazardous weather outlook, Dec 28, 3:19 PM EST, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 319 PM EST Sun Dec 28 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-292030- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 319 PM EST Sun Dec 28 2025 /219 PM CST Sun Dec 28 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This Afternoon and Tonight. Strong wind gusts approaching 40 mph will be possible late this afternoon and evening ahead of a strong cold front. A thin line of showers, likely accompanied by strong wind gusts, will race east across central Kentucky and southern Indiana between 7 PM this evening and 1 AM EST Monday. Localized damaging winds will be possible during this time. There is also a very low chance for a brief tornado in areas west of I-65. A Wind Advisory is in effect for the entire outlook area this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tuesday morning will be very cold, with wind chills briefly dropping into the single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
In the hours before
Local storm report, Dec 28, 8:44 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
844 PM EST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM Tstm Wnd Dmg 3 WSW Celestine 38.37N 86.83W
12/28/2025 Dubois IN 911 Call Center
tree down.
&&
CJPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:36 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 24 min |
| Dec 28, 9:08 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 37 min |
| Dec 28, 9:11 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 34 min |
| Dec 28, 9:16 PM EST | Tornado Warning | LMK | Harrison | 29 min |
| Dec 28, 9:20 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd | 25 min |
| Dec 28, 9:33 PM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 27 min |
| Dec 28, 9:41 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 34 min |
| Dec 28, 10:01 PM EST | Special Weather Statement | LMK | Spencer | 29 min |
Nearby
Tornado Warnings in Kentucky, 2025Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.